Bad Drugs!

I got my wisdom teeth out in two steps - I didn't plan it that way! 


I knew (from a previous medical procedure - oh boy) that the IV meds wouldn't work on me.  It's called a paradoxical reaction, and I guess it just happens to some people, where drugs like the IV drip (fentanyl?) and Valium, instead of knocking you out, make you hyper.  So, I told my surgeon, but I don't think he'd ever heard of this before... he agreed not to use the IV but had me take two Valium.  Nothing happened, so he had me take two more.


Well, still nothing, but he went ahead with the procedure and everything was going fine.  Not being asleep was no problem at all - honestly, it's not so bad!  If you'd like to try it without the meds, go for it.


But then - all of a sudden, I felt awful.  The four Valium weren't making me sleepy, they were making my heart rate spike.  That was not a good feeling - nausea, jitters, totally wired in a bad way.  They cancelled the surgery midway through. 


Recovery was fine - but I think the surgeon was scared, because he called three time that weekend to check in :) even on New Year's!


I ended up with the nerve damage, on one side of my jaw.  My skin feels all tingly now around my mouth, but it's not particularly in a bad way, I guess.  Well, good luck to anyone who's getting them pulled!

Sinopa2 Sinopa2
18-21, F
1 Response Jan 2, 2007